Medical Questions > Mental Health > Addiction, Recovery Forum

Will I Have A Comedown From Ativan Or Go Through Withdrawal?

Hello everyone, i'm kind of a hypochondriac and very worried about my mental health at the moment.

I have a stash of Ativans (1mg Lorazepam) which I take AS NEEDED in case of emergency.

Some bad things happened the past few days which I would not like to get into.

On thursday I had taken 2mg for anxiety at night to get some rest.

On friday I got into a big argument/fight and ended up taking a total of 5mg, some of which I took for anxiety and some I took simply out of anger and not thinking in the right state of mine.

I was depressed all day yesterday because of what happened and couldn't stop crying or thinking about the incident, so last night I took 2mg total before bed to get my mind off it and sleep.

Today I have not taken any Ativan. I still feel a bit depressed about what happened. I have some anxiety because I feel like I took too much over the 3 days and its built up in my system to the point where once its all gone i'm going to feel increased anxiety or a withdrawal or something.

Can anyone please help? IS it possible to go through withdrawal after this much or feel a comedown? I'm just very worried that its going to happen.

Previous to this incident I haven't used Ativan in about 2-3 months.
Did you find this post helpful?
|

User Profile
replied October 10th, 2011
Especially eHealthy
Sooper88,

If you have not used any benzodiazepines in the past 3 months, then using it for 3 days will not have been long enough to cause physical dependency and thus withdrawal. You did not even take them maximum amount allowed per day.

However, that is not to say that you may not have psychological problems. Psychological dependency can occur after just one dose.

But, it is the physical benzodiazepine withdrawal that is dangerous. If a person is physically dependent upon this class of drugs, he/she should not stop them abruptly, as that can cause seizures.

If you are concerned, you should speak with the physician who has prescribed the Ativan for you. Good luck.
|
Did you find this post helpful?

User Profile
replied October 24th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
No, you can easily stop and quit it without having fear of withdrawal symptoms.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Addiction, Recovery , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.